Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 22, 1997, 5:20 PM PST for Nevada County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1997, 5:20 PM PST (01:20 UTC)
- Expired
- Jan 22, 1997, 9:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Nevada County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 230121 FFWSAC CAC095-113-057-017-005-067-230500- BULLETIN - EAS ACTIVATION REQUESTED SMALL RIVER AND STREAM FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 520 PM PST WED JAN 22 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SMALL RIVER AND STREAM FLOOD WARNING EFFECTIVE UNTIL 900 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...ALL OF SOLANO COUNTY ...ALL OF YOLO COUNTY ...WESTERN NEVADA COUNTY ...WESTERN EL DORADO COUNTY ...ALL OF SACRAMENTO COUNTY IN CENTRAL CALIFORNIA ...WESTERN AMADOR COUNTY ...FLOOD THREAT EXPANDING TO INCLUDE MOTHERLODE AND PORTIONS OF THE SOUTHERN SACRAMENTO VALLEY AND DELTA... THE AREA OF HEAVY RAIN CONTINUES TO MOVE SLOWLY SOUTHEAST THROUGH THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND DELTA. THIS AREA OF RAIN IS NOW SPREADING INTO THE MOTHERLOAD AS WELL. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE BEEN COMMON IN THIS AREA TODAY. RAINFALL RATES OF 1/4 TO 3/4 OF AN INCH PER HOUR...WITH GREATER AMOUNTS IN THE FOOTHILLS...WILL CONTINUE FOR AT LEAST THE NEXT 2 HOURS. RESIDENTS ALONG AND NEAR CREEKS AND FLOOD PRONE AREAS SHOULD REMAIN ALERT AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION SAFELY. DO NOT TRY TO CROSS FLOODED HIGHWAYS. MOST FLASH DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE <DANGERS OF FLOODS. ROWE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 3:03 PM PST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 22, 3:03 PM PST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PST WED JAN 22 1997 RADAR SHOWS HEAVY AREA OF RAIN MOVING EAST THROUGH CENTRAL SACRAMENTO VALLEY INTO NEARBY FOOTHILLS. MOISTURE PLUME IS SLOWLY MOVING SOUTHWARD...WITH HEAVY AREAS EXPECTED TO CONTINUE THROUGH THE NIGHT. DRYING OUT HAS ALREADY STARTED IN THE NORTH VALLEY WITH ALL MODELS SHOWING A RAPID DECREASE IN MOISTURE IN MIDDLE AND UPPER LEVELS MOVING IN FROM NORTH TO SOUTH AS WELL. ALL PRECIP EXCEPT SIERNEV SHOULD END PRIOR TO 18Z THU. NEXT SYSTEM EXPECTED TO ARRIVE EARLY SATURDAY MORNING. MESSICK SMALL RIVER AND STREAM FLOOD WARNING...TNGT TIL 9PM...ZN 16 FLOOD WARNING...THRU THU...ZN 15...SAC RIVER WNTR STRM WARNING...THRU TNGT...ZNS 68 69 SMALL RIVER AND STREAM FLOOD WATCH...THRU TNGT...ZNS 67 URBAN AND SML STRM FLOOD ADVSRY...THRU TNGT...ZNS 17 18 19 BLU SC 030/040 032/044 035 62+60 RBL BE 040/055 038/053 042 62+00 SAC BE 044/056 040/055 045 62+50
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 5:20 PM PST | Flash Flood Warning | STO | Sacramento, Solano, Yolo | 4 hr |
| Jan 22, 5:20 PM PST | Flash Flood Warning | STO | Amador, El Dorado | 4 hr |
| Jan 22, 11:49 PM PST | Flash Flood Warning | STO | Yuba | 6 hr |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.